MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO 25MM NEEDLE (EA); NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO 25MM NEEDLE (EA); NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN917316
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after insertion on a critically ill multi-system trauma patient, the user was unable to remove the stylet.As a result, a new ez-io was inserted successfully and used without issue.The patient ultimately expired "in or 1-2 hours after hand-off in ed".Additional information states that the cause of death was "exsanguination".It is also reported that "the ez-io failure does not appear to be the direct cause of this patient's death".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A review of the certificate of compliance was performed and revealed that found that the needle set passed all the release criteria and no other issues were identified.Therefore, the potential cause of this complaint could not be determined based upon the information provided and without a sample.No further action is required at this time.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
EZ-IO 25MM NEEDLE (EA)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17335123
Report Number3011137372-2023-00189
Device Sequence Number6477613
Product Code FMI
UDI-Device Identifier10801902170320
UDI-Public10801902170320
Combination Product (Y/N)N
PMA/510(K) Number
K180395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN917316
Device Catalogue Number9001-VC-001
Device Lot Number66209202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale
Patient Weight84 KG